Generalizations and Variations of Exact Categories

Quillen [Qui73] は, algebraic \(K\)-theory の定義のために exact category の概念を導入したが, その後, 様々な目的のために様々な方向に一般化されている。

まず, algebraic \(K\)-theory のためには, Waldhausen category (category with cofibrations and weak equivalences) がある。

Huayi Chen は, [Che10] で exact category を一般化した arithmetic exact category という概念を定義している。ベクトル束の Harder-Narasimhan filtration を考えているなど, Bridgeland の意味の stability とどのように関係があるのか興味深い。

一般化としては, Bazzoni と Crivei の one-sided exact category [BC13] もある。そこでは, Rosenberg の preprint や Rump の [Rum10] などが挙げられている。

  • left exact category と right exact category

Additive でない category への一般化として, Dyckerhoff と Kapranov [DK19] が proto-exact category とその Waldhausen \(S\)-constructionHall algebra を導入している。Hekking の master’s thesis [Hek17] や Eppolito, Jun, Szczesny の pointed matroid と strong map を調べた [EJS20] で使われている。

  • proto-exact category

Nakaoka と Palu [NP19] は exact category と triangulated category の共通の一般化として extriangulated category という概念を導入している。

  • extriangulated category

Barwick [Bar15; Bar]は \((\infty ,1)\)-categoryへの一般化を考え て, その algebraic \(K\)-theoryを調べ ている。

  • exact \((\infty ,1)\)-category

他には, 次のような一般化や変種がある。

  • CGW category [CZ]
  • ACGW category [CZ]
  • ECGW category [SS]
  • \(n\)-exact category [Jas16]
  • weakly exact category [Jaf]
  • relative exact category [HM]
  • complicial exact category [Sch11]
  • A.I.S exact category [HR]
  • semi-exact category [DGG17]
  • exact category with duality [Sch10]
  • exact \(\infty \)-category [Bar15]



C. Barwick. On the \(Q\) construction for exact quasicategories. arXiv: 1301.4725.


Clark Barwick. “On exact \(\infty \)-categories and the theorem of the heart”. In: Compos. Math. 151.11 (2015), pp. 2160–2186. arXiv: 1212.5232. url:


Silvana Bazzoni and Septimiu Crivei. “One-sided exact categories”. In: J. Pure Appl. Algebra 217.2 (2013), pp. 377–391. arXiv: 1106. 1092. url:


Huayi Chen. “Harder-Narasimhan categories”. In: J. Pure Appl. Algebra 214.2 (2010), pp. 187–200. arXiv: 0706 . 2648. url:


Jonathan A. Campbell and Inna Zakharevich. Devissage and Localization for the Grothendieck Spectrum of Varieties. arXiv: 1811.08014.


Jérémy Dubut, Eric Goubault, and Jean Goubault-Larrecq. “Directed homology theories and Eilenberg-Steenrod axioms”. In: Appl. Categ. Structures 25.5 (2017), pp. 775–807. url:


Tobias Dyckerhoff and Mikhail Kapranov. Higher Segal spaces. Vol. 2244. Lecture Notes in Mathematics. Springer, Cham, 2019, pp. xv+218. isbn: 978-3-030-27122-0; 978-3-030-27124-4. arXiv: 1212.3563. url:


Chris Eppolito, Jaiung Jun, and Matt Szczesny. “Proto-exact categories of matroids, Hall algebras, and K-theory”. In: Math. Z. 296.1-2 (2020), pp. 147–167. arXiv: 1805 . 02281. url:


J. Hekking. Segal Objects in Homotopical Categories & \(K\)-theory of Proto-exact Categories. 2017. url:


Toshiro Hiranouchi and Satoshi Mochizuki. Delooping of relative exact categories. arXiv: 1304.0557.


Souheila Hassoun and Sunny Roy. Admissible intersection and sum property. arXiv: 1906.03246.


Amir Jafari. Weakly exact categories and the snake lemma. arXiv: 0901.2372.


Gustavo Jasso. “\(n\)-abelian and \(n\)-exact categories”. In: Math. Z. 283.3-4 (2016), pp. 703–759. arXiv: 1405 . 7805. url:


Hiroyuki Nakaoka and Yann Palu. “Extriangulated categories, Hovey twin cotorsion pairs and model structures”. In: Cah. Topol. Géom. Différ. Catég. 60.2 (2019), pp. 117–193. arXiv: 1605.05607.


Daniel Quillen. “Higher algebraic \(K\)-theory. I”. In: Algebraic \(K\)-theory, I: Higher \(K\)-theories (Proc. Conf., Battelle Memorial Inst., Seattle, Wash., 1972). Berlin: Springer, 1973, 85–147. Lecture Notes in Math., Vol. 341.


Wolfgang Rump. “Flat covers in abelian and in non-abelian categories”. In: Adv. Math. 225.3 (2010), pp. 1589–1615. url:


Marco Schlichting. “Hermitian \(K\)-theory of exact categories”. In: J. K-Theory 5.1 (2010), pp. 105–165. url:


Marco Schlichting. “Higher algebraic \(K\)-theory”. In: Topics in algebraic and topological \(K\)-theory. Vol. 2008. Lecture Notes in Math. Springer, Berlin, 2011, pp. 167–241. url:


Maru Sarazola and Brandon Shapiro. A Gillet-Waldhausen Theorem for chain complexes of sets. arXiv: 2107.07701.